Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 20, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 13, 2013, 12:49 AM CDT for Bay County, Leon County, Wakulla County, Florida. It took effect at May 13, 2013, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2013, 12:49 AM CDT (05:49 UTC)
- In effect from
- May 13, 2013, 11:00 AM CDT
- Expired
- May 13, 2013, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 44 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2282 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824 WWUS82 KTAE 130549 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 149 AM EDT MON MAY 13 2013 ...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 9 PM EDT FOR LEON AND WAKULLA COUNTIES DUE TO A COMBINATION OF LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... ...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 7 PM CDT FOR BAY COUNTY DUE TO A COMBINATION OF LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... FLZ017-027-127-140100- /O.NEW.KTAE.FW.W.0020.130513T1600Z-130514T0100Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 149 AM EDT MON MAY 13 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. * AFFECTED AREA...LEON AND WAKULLA COUNTIES. * WIND...NORTHERLY 10 TO 15 MPH. * HUMIDITY...MINIMUM VALUES 18 TO 21 PERCENT. * ERC...37 TO 38. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ012-112-140000- /O.NEW.KTAE.FW.W.0020.130513T1700Z-130514T0000Z/ INLAND BAY-COASTAL BAY- 1249 AM CDT MON MAY 13 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...BAY COUNTY. * WIND...NORTHERLY 10 TO 15 MPH. * HUMIDITY...MINIMUM VALUES 22 TO 27 PERCENT. * ERC...37. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ DVD
2 follow-up statements
844 WWUS82 KTAE 130613 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 213 AM EDT MON MAY 13 2013 ...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 9 PM EDT FOR LEON AND WAKULLA COUNTIES DUE TO A COMBINATION OF LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... ...A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 7 PM CDT FOR BAY COUNTY DUE TO A COMBINATION OF LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... ...A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR LEON...WAKULLA...AND BAY COUNTIES DUE TO A COMBINATION OF LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... FLZ017-027-127-140200- /O.NEW.KTAE.FW.A.0013.130514T1700Z-130515T0000Z/ /O.CON.KTAE.FW.W.0020.130513T1600Z-130514T0100Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 213 AM EDT MON MAY 13 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * AFFECTED AREA...LEON AND WAKULLA COUNTIES. * WIND...NORTHERLY 10 TO 15 MPH TODAY AND 5 TO 10 MPH TUESDAY. * HUMIDITY...MINIMUM VALUES 18 TO 21 PERCENT TODAY AND 21 TO 26 PERCENT TUESDAY. * ERC...37 TO 38. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ012-112-140200- /O.NEW.KTAE.FW.A.0013.130514T1700Z-130515T0000Z/ /O.CON.KTAE.FW.W.0020.130513T1700Z-130514T0000Z/ INLAND BAY-COASTAL BAY- 113 AM CDT MON MAY 13 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * AFFECTED AREA...BAY COUNTY. * WIND...NORTHERLY 10 TO 15 MPH TODAY AND 5 TO 10 MPH TUESDAY. * HUMIDITY...MINIMUM VALUES 22 TO 27 PERCENT TODAY AND 24 TO 28 PERCENT TUESDAY. * ERC...37. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ DVD
614 WWUS82 KTAE 140121 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 921 PM EDT MON MAY 13 2013 ...A RED FLAG WARNING IS IN EFFECT TOMORROW AFTERNOON THROUGH THE EVENING FOR PORTIONS OF NORTH FLORIDA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY PAIRED WITH HIGH ERC VALUES... FLZ017-027-127-150000- /O.EXP.KTAE.FW.W.0020.000000T0000Z-130514T0100Z/ /O.UPG.KTAE.FW.A.0013.130514T1700Z-130515T0000Z/ /O.NEW.KTAE.FW.W.0021.130514T1600Z-130515T0000Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 921 PM EDT MON MAY 13 2013 ...A RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT TUESDAY FOR LEON AND WAKULLA COUNTIES... * HUMIDITY...MINIMUM VALUES AROUND 25 PERCENT FOR MORE THAN 4 HOURS. * ERC...37 TO 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ012-112-150000- /O.UPG.KTAE.FW.A.0013.130514T1700Z-130515T0000Z/ /O.NEW.KTAE.FW.W.0021.130514T1600Z-130515T0000Z/ INLAND BAY-COASTAL BAY- 821 PM CDT MON MAY 13 2013 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY FOR BAY COUNTY... * HUMIDITY...MINIMUM VALUES AROUND 25 PERCENT FOR MORE THAN 4 HOURS. * ERC...37 TO 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ010-150000- /O.NEW.KTAE.FW.W.0021.130514T1600Z-130515T0000Z/ WASHINGTON- 821 PM CDT MON MAY 13 2013 ...A RED FLAG WARNING IS IN EFFECT FOR WASHINGTON COUNTY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY. * HUMIDITY...MINIMUM VALUES AROUND 25 PERCENT FOR MORE THAN 4 HOURS. * ERC...37 TO 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ HARRIGAN/NAVARRO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 12, 8:31 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 12, 8:31 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
931 PM EDT Sun May 12 2013
.NEAR TERM [Through Tonight]...
High pressure currently situated over the Nebraska/Missouri border
will continue to move southeast over the next 24 hours. A second
dry cold front will move southeastward, clearing the Big Bend
region by early tomorrow morning. Cold air advection will ensue behind
the cold frontal passage, allowing for unseasonably cool
temperatures with lows in the upper 40s north of I-10 and low to
mid 50s elsewhere. Except for a few lingering high clouds, the
rest of tonight should be dry and generally clear with light winds
out of the NW.
&&
.SHORT TERM [Monday Through Wednesday]...
The very dry airmass will allow temps to warm quickly after
sunrise. However, temps will still be below normal peaking in the
upper 70s to around 80 degrees. All in all, it should be a very
pleasant day. The deep upper-level trof pushing the cold front
through today will lay over the mid- Atlantic states by Monday
night and an upper level ridge will be building eastward over our
area through the period. High pressure at the surface and aloft
through the period will give us clear skies. Monday night will be
a little chilly with lots of radiational cooling allowed from the
clear skies in addition to the presence of a much colder air mass.
Lows will dip into the mid-upper 40s across the region. Tuesday
the clear skies will allow us to warm up again to the low 80s.
Lows Tuesday night will be in the 50s and highs Wednesday will be
in the low-mid 80s.
&&
.LONG TERM [Wednesday Night through Sunday]...
Although models are showing upper level ridging at 300 mb that stays
in place through the period, they also show a mid-level short wave
impulse at 500 mb that will propagate through the weak ridging. This
may cause some convection this weekend, particularly during daytime
hours with solar heating to aid it, but the models are not showing
high rain chances overall this weekend, with PoPs highest on
Saturday and Sunday during the day with values <30%. Temperatures
will be about normal for this time of year.
&&
.AVIATION [Beginning 01Z Monday]...
VFR conditions will continue through the Full Taf Cycle, with BKN
Cirrus eventually giving way to Sct clouds and mostly clear skies.
The main aviation impacts on Monday are still expected to be gusty
northerly winds behind a dry cold front which should diminish
towards sunset.
&&
.MARINE...
Behind the dry cold front passage, the pressure gradient will
increase and winds will pick up to marginal advisory levels over
the coastal waters from north to south overnight. Waves will
increase to as high as 5 feet offshore. Winds will begin to settle
down to cautionary levels from north to south through Monday
morning through Monday night and after that, winds and seas will
remain below advisory level for the rest of the period.
&&
.FIRE WEATHER...
A drier air mass has arrived behind a cold front across all but
southern and eastern portions of the FL Big Bend. However, red flag
criteria will not be threatened. On Monday, red flag conditions are
definitely a possibility across a few of our FL zones, namely Bay,
Calhoun, Leon and Wakulla. It will definitely be dry enough with min
RH getting into the upper teens and lower 20s. Winds will be
marginal, but observed ERC levels are high enough in the
aforementioned counties. We will mention these caveats in the
remarks, but winds are too marginal to go with a watch or warning at
this time. Red flag conditions are unlikely in Alabama and Georgia
due to insufficient KBDI and fuel moisture requirements respectively.
&&
.HYDROLOGY...
Rainfall totals on Saturday were minuscule, so we don't expect any
hydrology issues for the next several days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 51 80 44 81 54 / 0 0 0 0 0
Panama City 57 79 57 79 62 / 0 0 0 0 0
Dothan 48 78 50 83 59 / 0 0 0 0 0
Albany 48 78 47 82 57 / 0 0 0 0 0
Valdosta 51 77 46 80 54 / 0 0 0 0 0
Cross City 55 81 46 81 53 / 10 0 0 0 0
Apalachicola 57 78 54 77 61 / 10 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY from 2 AM to 2 PM EDT Monday for Waters
from Suwannee River to Apalachicola FL from 20 to 60 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Harrigan/Navarro
SHORT TERM...Wool/Moore
LONG TERM...Moore
AVIATION...Gould
MARINE...Harrigan/Moore/Navarro
FIRE WEATHER...Wool
HYDROLOGY...FournierHazardous weather outlook, May 12, 8:53 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 953 PM EDT SUN MAY 12 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-140200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 953 PM EDT SUN MAY 12 2013 /853 PM CDT SUN MAY 12 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. SLIGHT CHANCES OF THUNDERSTORMS WILL RETURN THURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GMZ730-750-755-765-770-775-140200- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 953 PM EDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... BEHIND COLD FRONT PASSAGE...WINDS ARE EXPECTED TO REACH ADVISORY CONDITIONS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. SLIGHT CHANCES OF THUNDERSTORMS WILL RETURN THURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN/NAVARRO
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:13 AM CDT | Fire Weather Watch | TAE | Bay, Leon, Wakulla | 19 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.